MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH2028W
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the complaint was confirmed; there was a kink in the dilator tip.The exact cause of the event cannot be conclusively determined.Device evaluation summary: the complaint was confirmed; there was a kink in the dilator near the tip.The exact cause of the event cannot be conclusively determined.
 
Event or Problem Description
A sentrant sheath was attempted to be used in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the tip of the dilator was damaged in the packaging.The surgeon noticed this while prepping the device.The dilator was snapped in place when the package was opened and there was no visible damage to the box or container.Another sheath was opened and the procedure was completed successfully.The physician stated that the cause of the event was device related.No clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional evaluation summary: teleflex deemed the kink to be most likely due to handling damage during unpacking/preparation/insertion through the sheath and that the event was not related to the manufacturing process.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
MDR Report Key6538038
Report Number2953200-2017-00710
Device Sequence Number1458035
Product Code DYB
UDI-Device Identifier00643169150348
UDI-Public00643169150348
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/16/2017
Device Model NumberSENSH2028W
Device Catalogue NumberSENSH2028W
Device Lot Number00119258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
05/25/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date06/06/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR